To the Editor.
—Itraconazole, recently approved for the treatment of blastomycosis and histoplasmosis (Sporanox, Janssen Pharmaceutica, Piscataway, NJ), is a triazole antifungal with important activity against other fungal pathogens, including Candida albicans and Cryptococcus neoformans.1 Reports of significant drug interactions with concurrent itraconazole therapy include increased cyclosporine and digoxin concentrations and reduced itraconazole serum concentrations when administered with rifampin, phenytoin, antacids, and histamine-2 antagonists.1-3 We report a case suggestive of reduced itraconazole absorption when taken with didanosine.
Report of a Case.
—In October 1992, a 35-year-old Hispanic man presented to our clinic with primary complaints of headache, nausea, and vomiting for approximately 2 weeks. The patient's medical history was significant for the acquired immunodeficiency syndrome and cryptococcal meningitis. On successful completion of primary therapy for cryptococcal meningitis in May 1992 (cerebrospinal fluid lecithin cholesterol acyltransferase, 1:20), he was enrolled in a "blinded" evaluation of either fluconazole (400 mg/d)